Prednisone side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2003
Total Posts : 28
   Posted 8/17/2008 4:01 PM (GMT -6)   
Hi all!I am not new to Crohns but i am new to Prednisone.I am having a few problems and i wanted to see how serious they are!First i had a red bump rash come up on my face(forehead)and spread to my neck,eyebrows,and now back of my neck.I look like have severe acne!!!Also i have been having shortness of breath(which i will call about)I have been on 40mg i week,20 mg the next and i am getting ready to take 10mg tomorrow for the week and then 5 mg and then DONE!Is this normal,i always hate to call for EVERYTHING!!Thanks!

Veteran Member

Date Joined Dec 2007
Total Posts : 2113
   Posted 8/17/2008 4:06 PM (GMT -6)   
You need to talk to the prescribing physician immediately shortness of breath can indicate a very serious reaction. If you are having trouble breathing call 911.

Regular Member

Date Joined Feb 2003
Total Posts : 28
   Posted 8/17/2008 4:18 PM (GMT -6)   
Thabk you for answering!The shortness of breath is not as bad as it sounds i have called my doctor and am waiting for the return call.It usually doesnt take long!Im not having any breathing problems right this minute.Do you know much about rashes?

Veteran Member

Date Joined Feb 2004
Total Posts : 6518
   Posted 8/17/2008 4:27 PM (GMT -6)   
I dont have the same rash as you do but I seem to now be allergic to steroids. The rash is mostly on my arms and it is an itching mess. Hope you feel better soon...
If we would read the secret history of our enemies,we would find in each mans life sorrow and suffering enough to disarm all hostility.

Veteran Member

Date Joined May 2005
Total Posts : 511
   Posted 8/17/2008 4:51 PM (GMT -6)   
I'm on prednisone and have been in the past and never had problem with rash or problems breathing. Hope you get some answers from your doctor.
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS and Arthrities too
Meds I have tried:  Too many to list- LOL
Meds currently on:  Prednisone 15mg and stuck
                           Methotrexate injections once a week 25mg
                           Folic Acid 5mg once a week
                           Wellbutrin twice a day
No Surgeries

Regular Member

Date Joined Mar 2008
Total Posts : 54
   Posted 8/17/2008 5:00 PM (GMT -6)   
Sounds urgent to me! I suffer from allergic reactions ranging from simple
rashes to A-Shock. ..shortness of breath nothing to mess around with.
Myself I would not wait for a call back I would get checked.

Also, I always check the drugs side effects list so I can tell my Dr what is
on the list and what is not that I am experiencing.

I personally love Prednisone haven't reacted to it but you can't be on it long

Good Luck!
Diagnosed 2004 - Chrohns and UC - Currently on no medication.
Multiple other chronic illnesses and allregic to many things.

Wish upon a Lucky Star!

Regular Member

Date Joined Oct 2006
Total Posts : 46
   Posted 8/18/2008 12:45 AM (GMT -6)   

 I understand at least some of what you are going thru.

This is my third time being on Pred. I have now been on it for 6 weeks. The first 4 weeks were at 40 mg. Then I complained to my GI Doc. that I thought I was having an allergic reaction (hard time breathing like you). He put me down to 20 mg now. Last week it was fine.

This week, I'm having a hard time breathing again. I went into the emergency room to be seen for the hard time breathing today(I'm also having problems like tingeling in hands and feet, heartbeat like it will come thru chest- so strong- but not chest "pain") They hooked me up to EKG and another heart monitor, took Blood pressure, all the norm you would expect.

 Anyways, they gave me an IV, said I was mod. dehydrated, and that the breathing symptoms I was experiencing was from anxiety. When I told the doc. that I thought I was having an allergic reation to Prednisone according to the possible side effects that are listed with packaging, she basically laughed and said "Those are only like 1 in a thousand". Then basically went on to tell me to manage my stress better...

So, I'm back home tonight, still having the same breathing issues. But no rashes like you...

Wish I had more insight for you...Hope it helps a little


Veteran Member

Date Joined Aug 2007
Total Posts : 1202
   Posted 8/18/2008 1:03 AM (GMT -6)   
After my first few days on prednisone I had hives all over - I looked like a leopard with red spots! My doc had me discontinue and switched me to methylprednisolone. No problems with that one!

Good luck!
--40 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--methylpred - finally off 6/15/08, tried Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08
--single mom to 10-yr-old girl

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 9:28 AM (GMT -6)
There are a total of 2,710,484 posts in 298,902 threads.
View Active Threads

Who's Online
This forum has 153459 registered members. Please welcome our newest member, thgnbkdswed.
271 Guest(s), 8 Registered Member(s) are currently online.  Details
Jukke, Kirky98, John_TX, canmcdfw, island time, CuzIkool, VLou*, Traveler

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer